Back to Ask the Diabetes Team Ask the Diabetes Team

From Scotland:

My 4.5 year old son was diagnosed with Type 1 diabetes almost one year ago. At present he is taking mix 20 insulin (20 units) and is experiencing very erratic readings, ranging from 1.8 to 27 mmol. Can you explain what may be causing this and what would you advise to rectify this situation as this is neither pleasant for my son or us?


Although young children with diabetes may have quite variable blood glucose readings, I would recommend that you meet with a diabetes team to help you. A question such as this is not one that can be answered by e-mail. Read as much as you can, for example at this website, and I would also recommend reading Understanding Insulin-Dependent Diabetes by H. Peter Chase, M.D.

Work with your diabetes care provider to learn to adjust the insulin to your child's individual requirements.


Original posting 28 Dec 1998
Posted to Daily Care


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:02
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.